Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 201, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 30, 2016, 4:53 AM EST for 7 counties in Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2016, 4:53 AM EST (09:53 UTC)
- Expired
- Nov 30, 2016, 5:45 AM EST
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 91 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 5:20 AM EST | TSTM WND DMG | Vonore, TN | TREES DOWN |
| Nov 30, 5:30 AM EST | TSTM WND DMG | Knoxville, TN | SEVERAL TREES DOWN IN KNOXVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:54 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WUUS54 KMRX 300953 RRA
SVRMRX
TNC001-009-093-105-107-123-145-301045-
/O.NEW.KMRX.SV.W.0201.161130T0953Z-161130T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
453 AM EST WED NOV 30 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KNOX COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN BLOUNT COUNTY IN EASTERN TENNESSEE...
SOUTHERN ANDERSON COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN MCMINN COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN ROANE COUNTY IN EASTERN TENNESSEE...
LOUDON COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN MONROE COUNTY IN EASTERN TENNESSEE...
* UNTIL 545 AM EST
* AT 453 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLIVER SPRINGS TO NEAR LOUDON TO NEAR
SWEETWATER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...
ALCOA...SWEETWATER...LOUDON...MADISONVILLE...FARRAGUT...OLIVER
SPRINGS...LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...HALLS...
VONORE...GREENBACK...FRIENDSVILLE...NIOTA AND PHILADELPHIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3554 8462 3576 8445 3607 8435 3615 8382
3580 8394 3550 8417
TIME...MOT...LOC 0953Z 264DEG 25KT 3602 8429 3577 8437 3556 8455
HAIL...0.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
209
WWUS54 KMRX 301011
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 AM EST WED NOV 30 2016
TNC107-145-301020-
/O.CAN.KMRX.SV.W.0201.000000T0000Z-161130T1045Z/
MCMINN TN-ROANE TN-
511 AM EST WED NOV 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCMINN AND
NORTHEASTERN ROANE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3554 8449 3576 8429 3610 8416 3615 8383
3580 8394 3550 8417
TIME...MOT...LOC 1010Z 273DEG 32KT 3601 8410 3576 8418 3555 8436
$$
TNC001-009-093-105-123-301045-
/O.CON.KMRX.SV.W.0201.000000T0000Z-161130T1045Z/
KNOX TN-BLOUNT TN-ANDERSON TN-LOUDON TN-MONROE TN-
511 AM EST WED NOV 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR CENTRAL KNOX...NORTHWESTERN BLOUNT...SOUTHEASTERN ANDERSON...
EASTERN LOUDON AND NORTHWESTERN MONROE COUNTIES...
AT 510 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLINTON TO NEAR LENOIR CITY TO MADISONVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...ALCOA...
SWEETWATER...LOUDON...MADISONVILLE...FARRAGUT...LOUISVILLE...
ROCKFORD...EAGLETON VILLAGE...HALLS...VONORE...GREENBACK...
FRIENDSVILLE...FORT LOUDON S.P....KARNS AND TELLICO VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3554 8449 3576 8429 3610 8416 3615 8383
3580 8394 3550 8417
TIME...MOT...LOC 1010Z 273DEG 32KT 3601 8410 3576 8418 3555 8436
HAIL...0.75IN
WIND...60MPH
$$
AMP.23323
WWUS54 KMRX 301030
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST WED NOV 30 2016
TNC001-301040-
/O.CAN.KMRX.SV.W.0201.000000T0000Z-161130T1045Z/
ANDERSON TN-
530 AM EST WED NOV 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3552 8430 3579 8408 3612 8394 3615 8383
3580 8394 3550 8417
TIME...MOT...LOC 1030Z 264DEG 25KT 3602 8394 3577 8402 3556 8420
$$
TNC009-093-105-123-301045-
/O.CON.KMRX.SV.W.0201.000000T0000Z-161130T1045Z/
KNOX TN-BLOUNT TN-LOUDON TN-MONROE TN-
530 AM EST WED NOV 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR CENTRAL KNOX...NORTHWESTERN BLOUNT...SOUTHEASTERN LOUDON AND
NORTH CENTRAL MONROE COUNTIES...
AT 530 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KNOXVILLE TO NEAR ALCOA TO 9 MILES EAST OF
MADISONVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...LOUISVILLE...ROCKFORD...EAGLETON
VILLAGE...HALLS...VONORE...GREENBACK...FRIENDSVILLE...FORT LOUDON
S.P....MCGEE CARSON PENINSULA...BEARDEN AND CLOVER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FOR EASTERN
TENNESSEE.
LAT...LON 3552 8430 3579 8408 3612 8394 3615 8383
3580 8394 3550 8417
TIME...MOT...LOC 1030Z 264DEG 25KT 3602 8394 3577 8402 3556 8420
HAIL...0.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:29 AM EST, 24 minutes earlier.
Area forecast discussion, Nov 30, 4:29 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
429 AM EST Wed Nov 30 2016
.SHORT TERM (Today)...
Strong low level southerly winds coupled with a very moist boundary
layer having dewpoints into the middle 60s and MLCAPE values of
250-500 are supporting severe storm activity across the area this
morning. Expect this to continue at least into the late morning
until the 850 mb jet finally lifts NE of the area.
Coupled with the ongoing severe threat, excessive rainfall remains
a serious issue with radar estimated totals already reaching to
near 3 inches in spots and a rather large swath of 1-2 inches
extending NE along the I-75 corridor. Three hour flash flood
guidance ranges from 2-3 inches area wide. With next round of rain
this morning expected to produce an additional 1-2 inches in
spots, potential for flash flooding will need to monitored closely.
Categorical pops through the early afternoon before the front
finally makes a push east and we see decreasing pops west to east
by this evening.
.LONG TERM (Tonight through Tuesday)...
Big question is the weekend forecast which has fairly good model
agreement through Sunday morning on the evolution of an
overrunning event. With overnight lows fcst to be in the middle 30s
over all but our SW VA counties... where lows are going to be
hovering near freezing coupled with timing of pcpn, would not rule
out period of mixed pcpn very early Sunday morning over some spots
in SW VA. Will need to monitor this closely over the next day or so
in order to better refine pcpn type/duration in that area Sunday
morning.
By late Sunday guidance starts to diverge significantly with GFS
developing a gulf low by Monday night while the ECMWF forces
everything east leaving the area under influence of high pressure
and remaining rather dry. Even the GFS ensemble 500 mb heights are
strongly divergent with two bulls-eye lows showing up in the
members. The first is over western texas and other over western
Tennessee. Given the divergence of the solutions...went with a pure
blended solution of chance pops across the area for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 68 40 57 35 / 100 10 10 0
Knoxville McGhee Tyson Airport, TN 67 41 53 34 / 100 20 10 0
Oak Ridge, TN 66 41 52 33 / 100 10 10 0
Tri Cities Airport, TN 67 39 51 30 / 100 40 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 3 PM EST this afternoon for Cherokee-Clay.
TN...Wind Advisory until 3 PM EST this afternoon for East Polk-
Johnson-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi-Washington TN.
High Wind Warning until 3 PM EST this afternoon for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...Wind Advisory until 3 PM EST this afternoon for Wise.
&&
EJHHazardous weather outlook, Nov 30, 3:45 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EST WED NOV 30 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 AM EST WED NOV 30 2016 /245 AM CST WED NOV 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS THROUGH EARLY THIS AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA THROUGH EARLY THIS AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS EXISTS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE THROUGH EARLY THIS AFTERNOON... ...FLASH FLOODING CONCERNS EXIST ACROSS THE CUMBERLAND PLATEAU COUNTIES DUE TO PERSISTENT TRAINING RAINFALL OVER THE LAST SEVERAL HOURS. FLASH FLOOD CONCERNS ALSO EXIST FOR THE PIGEON FORGE AND GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG LOW LEVEL JET OVER THE SOUTHERN APPALACHIANS THIS MORNING IS GENERATING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. IN AREAS BELOW 3000 FEET...WINDS ARE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL SLOWLY SUBSIDE BY LATE THIS AFTERNOON. A FRONTAL BOUNDARY MOVING THROUGH THE AREA TODAY WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SOME OF THESE STORMS COULD CONTINUE TO BE STRONG AND TO SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL, STRONG DAMAGING WINDS, AND TORNADOES. RAINFALL BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 1/2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY.
In the hours before
Local storm report, Nov 30, 3:10 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO 2 N ATHENS 35.48N 84.60W
11/30/2016 MCMINN TN TRAINED SPOTTER
REPORT RELAYED FROM AMATEUR RADIO AND DISPATCH. THERE IS
DAMAGE EXTENDING ALONG A LINE FROM COUNTY ROAD 700,
ACROSS ATHENS, AND CONTINUING UP HWY 307. MULTIPLE
REPORTS OF TREES AND POWER LINES DOWN AND DAMAGE TO
HOUSES.
0142 AM TSTM WND DMG 3 S NIOTA 35.47N 84.55W
11/30/2016 MCMINN TN TRAINED SPOTTER
TREES UPROOTED AND HOLE IN ROOF OF RESIDENCE.
0200 AM HAIL 4 S ALCOA 35.74N 83.97W
11/30/2016 E0.88 INCH BLOUNT TN AMATEUR RADIO
NICKEL SIZED HAIL REPORTED AT MARYVILLE MIDDLE SCHOOL.
0208 AM TSTM WND DMG GREENBACK 35.65N 84.18W
11/30/2016 LOUDON TN LAW ENFORCEMENT
POWER LINES DOWN.
0225 AM TSTM WND GST 3 SSW CLEVELAND 35.14N 84.88W
11/30/2016 E60.00 MPH BRADLEY TN TRAINED SPOTTER
0242 AM HAIL 3 SSE SEVIERVILLE 35.85N 83.56W
11/30/2016 M0.75 INCH SEVIER TN NWS EMPLOYEE
HAIL LASTED FOR 2 TO 3 MINUTES. WIND GUSTS ESTIMATED TO
40 MPH.
&&
TDOYLELocal storm report, Nov 30, 3:17 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 5 NE WHITWELL 35.25N 85.44W
11/30/2016 MARION TN 911 CALL CENTER
ROOF BLOWN OFF HOUSE AND WINDOWS BLOWN OUT AT 5071 ALVIN
YORK HWY. POWELL CROSSROADS AREA. MINOR DAMAGE TO ANOTHER
HOUSE. POWER LINES DOWN. 2 CHICKEN HOUSES DESTROYED.
1210 AM TSTM WND DMG 2 SE CARTWRIGHT 35.26N 85.44W
11/30/2016 MARION TN TRAINED SPOTTER
TREES DOWN IN THE NEW HOPE COMMUNITY.
1248 AM TSTM WND DMG 4 SE SHADY GROVE 35.21N 85.07W
11/30/2016 HAMILTON TN 911 CALL CENTER
TREES AND POWER LINES DOWN.
0100 AM TSTM WND DMG 5 N CLEVELAND 35.25N 84.88W
11/30/2016 BRADLEY TN 911 CALL CENTER
DOORS BLOWN OFF CHURCH BUILDING AND POWER LINES DOWN.
0121 AM TSTM WND DMG ATHENS 35.45N 84.60W
11/30/2016 MCMINN TN AMATEUR RADIO
AT STATE ROAD 30 AND 39 INTERSECTION IN ATHENS ROOF BLOWN
OFF BUILDING. TREES DOWN, STRUCTURES DAMAGED AND ROADS
BLOCKED SOUTH OF ATHENS.
0130 AM TORNADO 2 N ATHENS 35.48N 84.60W
11/30/2016 MCMINN TN TRAINED SPOTTER
REPORT RELAYED FROM AMATEUR RADIO AND DISPATCH. THERE IS
DAMAGE EXTENDING ALONG A LINE FROM COUNTY ROAD 700,
ACROSS ATHENS, AND CONTINUING UP HWY 307. MULTIPLE
REPORTS OF TREES AND POWER LINES DOWN AND DAMAGE TO
HOUSES.
0142 AM TSTM WND DMG 3 S NIOTA 35.47N 84.55W
11/30/2016 MCMINN TN TRAINED SPOTTER
TREES UPROOTED AND HOLE IN ROOF OF RESIDENCE.
0200 AM HAIL 4 S ALCOA 35.74N 83.97W
11/30/2016 E0.88 INCH BLOUNT TN AMATEUR RADIO
NICKEL SIZED HAIL REPORTED AT MARYVILLE MIDDLE SCHOOL.
0208 AM TSTM WND DMG GREENBACK 35.65N 84.18W
11/30/2016 LOUDON TN LAW ENFORCEMENT
POWER LINES DOWN.
0225 AM TSTM WND GST 3 SSW CLEVELAND 35.14N 84.88W
11/30/2016 E60.00 MPH BRADLEY TN TRAINED SPOTTER
0242 AM HAIL 3 SSE SEVIERVILLE 35.85N 83.56W
11/30/2016 M0.75 INCH SEVIER TN NWS EMPLOYEE
HAIL LASTED FOR 2 TO 3 MINUTES. WIND GUSTS ESTIMATED TO
40 MPH.
&&
TDOYLELocal storm report, Nov 30, 4:20 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 10 E CLEVELAND 35.18N 84.69W
11/30/2016 POLK TN TRAINED SPOTTER
STRUCTURAL DAMAGE TO SEVERAL BUILDINGS ALONG HWY 411 AND
STUMP STREET.
&&Local storm report, Nov 30, 4:35 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
435 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 NE ATHENS 35.48N 84.56W
11/30/2016 MCMINN TN TRAINED SPOTTER
DAMAGE AND INJURIES REPORTED IN DEERFIELD ESTATES. NO
FURTHER DETAILS AVAILABLE AT THIS POINT.
&&Special weather statement, Nov 30, 4:36 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EST WED NOV 30 2016 TNZ016>018-042-044-046-VAZ005-006-008-301015- WASHINGTON TN-JOHNSON TN-HAWKINS TN-SULLIVAN TN-NORTHWEST CARTER TN- NORTHWEST GREENE TN-WASHINGTON VA-RUSSELL VA-SCOTT VA- 436 AM EST WED NOV 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...NORTHERN WASHINGTON...NORTHERN CARTER...SULLIVAN...EAST CENTRAL HAWKINS... NORTHWESTERN JOHNSON...WASHINGTON...SOUTHWESTERN RUSSELL...AND SOUTHEASTERN SCOTT COUNTIES AND THE CITY OF BRISTOL UNTIL 515 AM EST... AT 435 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAY...OR 8 MILES SOUTH OF KINGSPORT...MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...ELIZABETHTON... ABINGDON...JONESBOROUGH...CENTRAL...COLONIAL HEIGHTS...WALNUT HILL... OAK GROVE...SPURGEON...GRAY...MIDWAY...CHURCH HILL...BLUFF CITY... WATAUGA...SADIE...SOUTH HOLSTON DAM AND WARRIORS PATH S.P.. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3624 8269 3641 8280 3691 8215 3642 8181 TIME...MOT...LOC 0935Z 240DEG 46KT 3641 8260 AMP.23
Local storm report, Nov 30, 4:46 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 AM EST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG KNOXVILLE 35.97N 83.95W
11/30/2016 KNOX TN BROADCAST MEDIA
BUILDING DAMAGE REPORTED AT KNOX GLASS COMPANY.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:14 PM EST | Tornado Warning | MRX | Marion | 31 min |
| Nov 29, 11:41 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 23 min |
| Nov 29, 11:42 PM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 48 min |
| Nov 29, 11:58 PM EST | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 47 min |
| Nov 30, 12:09 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 36 min |
| Nov 30, 12:11 AM EST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Nov 30, 12:23 AM EST | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Nov 30, 12:26 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 34 min |
| Nov 30, 12:34 AM EST | Tornado Warning | MRX | Bradley, Hamilton | 26 min |
| Nov 30, 12:54 AM EST | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 36 min |
| Nov 30, 1:14 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Nov 30, 1:20 AM EST | Tornado Warning | MRX | McMinn, Monroe | 25 min |
| Nov 30, 1:36 AM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 24 min |
| Nov 30, 1:41 AM EST | Severe Thunderstorm Warning | MRX | Hamilton | 34 min |
| Nov 30, 1:43 AM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 32 min |
| Nov 30, 1:54 AM EST | Tornado Warning | MRX | Blount, Loudon, Monroe | 36 min |
| Nov 30, 2:00 AM EST | Tornado Warning | MRX | Bradley, Hamilton, Polk | 30 min |
| Nov 30, 2:07 AM EST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 23 min |
| Nov 30, 2:18 AM EST | Tornado Warning | MRX | Blount, Sevier | 27 min |
| Nov 30, 2:29 AM EST | Tornado Warning | MRX | Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 2:41 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| Nov 30, 2:44 AM EST | Tornado Warning | MRX | Blount, Loudon | 20 min |
| Nov 30, 3:03 AM EST | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Nov 30, 3:13 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 32 min |
| Nov 30, 3:24 AM EST | Tornado Warning | MRX | Morgan | 10 min |
| Nov 30, 3:41 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 34 min |
| Nov 30, 4:12 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 5 more | 33 min |
| Nov 30, 4:16 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 3 hr |
| Nov 30, 4:19 AM EST | Areal Flood Advisory | MRX | Anderson, Knox, Loudon, Roane | 3 hr |
| Nov 30, 4:36 AM EST | Special Weather Statement | MRX | Johnson, Sullivan, Washington | 39 min |
| Nov 30, 4:42 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 33 min |
| Nov 30, 4:51 AM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 39 min |
| Nov 30, 4:53 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 37 min |
| Nov 30, 5:14 AM EST | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 5:25 AM EST | Flash Flood Warning | MRX | Anderson, Campbell, Morgan | 3 hr |
| Nov 30, 5:27 AM EST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Monroe and 1 more | 48 min |
| Nov 30, 5:30 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more | 30 min |
| Nov 30, 5:38 AM EST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins, Union | 52 min |
| Nov 30, 5:46 AM EST | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more | 44 min |
| Nov 30, 5:51 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe | 3 hr |
| Nov 30, 5:51 AM EST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Nov 30, 5:54 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 36 min |
| Nov 30, 6:14 AM EST | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 46 min |
| Nov 30, 6:24 AM EST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 51 min |
| Nov 30, 6:25 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 35 min |
| Nov 30, 6:47 AM EST | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 58 min |
| Nov 30, 7:14 AM EST | Special Weather Statement | MRX | Cocke, Sevier | 46 min |
| Nov 30, 7:46 AM EST | Special Weather Statement | MRX | Bradley, Hamilton | 44 min |
| Nov 30, 7:47 AM EST | Special Weather Statement | MRX | Loudon | 43 min |
| Nov 30, 7:50 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Nov 30, 8:18 AM EST | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 42 min |
| Nov 30, 8:26 AM EST | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Nov 30, 8:39 AM EST | Flash Flood Warning | MRX | Loudon, McMinn, Monroe | 3 hr |
| Nov 30, 9:01 AM EST | Special Weather Statement | MRX | Blount, Monroe, Polk, Sevier | 59 min |
| Nov 30, 9:56 AM EST | Special Weather Statement | MRX | Cocke, Sevier | 64 min |
| Nov 30, 10:15 AM EST | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Nov 30, 10:18 AM EST | Severe Thunderstorm Warning | MRX | Sullivan | 27 min |
| Nov 30, 11:26 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 3 hr |
| Nov 30, 12:05 PM EST | Severe Thunderstorm Warning | MRX | Polk | 40 min |
| Nov 30, 1:26 PM EST | Areal Flood Advisory | MRX | Sevier | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.